MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG COLORADO NEEDLE, 4 CM STRAIGHT (3/32") SLEEVE; INSTRUMENT

STRYKER LEIBINGER FREIBURG COLORADO NEEDLE, 4 CM STRAIGHT (3/32") SLEEVE; INSTRUMENT
Model Number N104A
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Codes Burn(s) (1757); Superficial (First Degree) Burn (2685)
Date of Event 02/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.
 
Event or Problem Description
It was reported that during the procedure, the surgeon used the colorado needle along with the bovie on the patient¿s left cheek and the bovie sparked while in use and lit the dry cotton ball, placed in patients ear, on fire.There was a saline quickly poured over to extinguish the flame.Patient¿s left ear was noted to be red and an antibiotic ointment was put on it.There is no other information known at this time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not returned to stryker freiburg, therefore physical inspections could not be performed and it is not possible to confirm the reported event.This report is based on provided information only.To gain a better insight of the reported event the sales rep and the customer was contacted.It was stated that it is common to use betadine for skin preparation for this procedure, rather than a chg or alcohol based product.The surgeon also reported that he started with 25 watt and is trained with hf instruments.The needle did not get in contact with the cotton ball.These further provided information were discussed with the related r&d engineer.The instruction for use references to use low wattages.Start at 3-5 watts and gradually increase until tissue drag stops.Additionally, there is the notice that during use, inspect the needle/tip for residues of soft tissues.If not removed, residues may cause excessive scarring.To avoid user/patient injury, clean the device only as instructed (s.Section 7) labeling review).Since the surgeon started with 25 watt, which is about 10 times higher than the ifu recommends starting with and there might have been residues on the needle, sparkling may have appeared which could have enflamed the cotton ball.Conclusively, no indication for an incorrectly working product or any systematic design, material or manufacturing related issue were found.H3 other text: device not available for return.

Brand Name
COLORADO NEEDLE, 4 CM STRAIGHT (3/32") SLEEVE
Common Device Name
INSTRUMENT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
MDR Report Key11388783
Report Number0008010177-2021-00014
Device Sequence Number1220162
Product Code GEI
UDI-Device Identifier04546540004116
UDI-Public04546540004116
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K033232
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN104A
Device Catalogue NumberN104A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer02/10/2021
Initial Report FDA Received Date02/26/2021
Supplement Report FDA Received Date06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;